Vehicle routing with stochastic demands. Properties and solution frameworks

Moshe Dror, Gilbert Laporte, Pierre Trudeau

Research output: Contribution to journalArticle

166 Citations (Scopus)

Abstract

This paper considers the vehicle routing problem with stochastic demands. The objective is to provide an overview of this problem, and to examine a variety of solution methodologies. The concepts and the main issues are reviewed along with some properties of optimal solutions. The existing stochastic mathematical programming formulations are presented and compared and a new formulation is proposed. A new solution framework for the problem using Markovian decision processes is then presented.

Original languageEnglish (US)
Pages (from-to)166-176
Number of pages11
JournalTransportation Science
Volume23
Issue number3
StatePublished - Aug 1989
Externally publishedYes

Fingerprint

Vehicle routing
Mathematical programming
programming
methodology
Methodology
Optimal solution
Stochastic demand
Decision process
Vehicle routing problem

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Transportation

Cite this

Vehicle routing with stochastic demands. Properties and solution frameworks. / Dror, Moshe; Laporte, Gilbert; Trudeau, Pierre.

In: Transportation Science, Vol. 23, No. 3, 08.1989, p. 166-176.

Research output: Contribution to journalArticle

Dror, Moshe ; Laporte, Gilbert ; Trudeau, Pierre. / Vehicle routing with stochastic demands. Properties and solution frameworks. In: Transportation Science. 1989 ; Vol. 23, No. 3. pp. 166-176.
@article{599d626e4eea444ab68726ed7b513139,
title = "Vehicle routing with stochastic demands. Properties and solution frameworks",
abstract = "This paper considers the vehicle routing problem with stochastic demands. The objective is to provide an overview of this problem, and to examine a variety of solution methodologies. The concepts and the main issues are reviewed along with some properties of optimal solutions. The existing stochastic mathematical programming formulations are presented and compared and a new formulation is proposed. A new solution framework for the problem using Markovian decision processes is then presented.",
author = "Moshe Dror and Gilbert Laporte and Pierre Trudeau",
year = "1989",
month = "8",
language = "English (US)",
volume = "23",
pages = "166--176",
journal = "Transportation Science",
issn = "0041-1655",
publisher = "INFORMS Inst.for Operations Res.and the Management Sciences",
number = "3",

}

TY - JOUR

T1 - Vehicle routing with stochastic demands. Properties and solution frameworks

AU - Dror, Moshe

AU - Laporte, Gilbert

AU - Trudeau, Pierre

PY - 1989/8

Y1 - 1989/8

N2 - This paper considers the vehicle routing problem with stochastic demands. The objective is to provide an overview of this problem, and to examine a variety of solution methodologies. The concepts and the main issues are reviewed along with some properties of optimal solutions. The existing stochastic mathematical programming formulations are presented and compared and a new formulation is proposed. A new solution framework for the problem using Markovian decision processes is then presented.

AB - This paper considers the vehicle routing problem with stochastic demands. The objective is to provide an overview of this problem, and to examine a variety of solution methodologies. The concepts and the main issues are reviewed along with some properties of optimal solutions. The existing stochastic mathematical programming formulations are presented and compared and a new formulation is proposed. A new solution framework for the problem using Markovian decision processes is then presented.

UR - http://www.scopus.com/inward/record.url?scp=0024714123&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024714123&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0024714123

VL - 23

SP - 166

EP - 176

JO - Transportation Science

JF - Transportation Science

SN - 0041-1655

IS - 3

ER -